Several years ago, I was prescribed Welbutrin to quit smoking and after 2 weeks taking as directed, had a severe allergic reaction beginning with hives on the backs of my legs and progressing to a terrible rash all over my body, swelling of my hands, toes, fingers, lips, etc. Even with prednisone treatment, it took over 4 months for the reaction to completely clear up. The allergy specialist I saw during that time advised me to never take anything like Wellbutrin again to be safe even though I had previously taken Paxil with no problems. I am now experiencing severe lower back pain associated with several herniated, bulging spinal disks and looking for an alternative to narcotic pain medication. Seriously considering Lyrica but I am scared to death of going through another allergic reaction like with the Wellbutrin. I have since been told that my allergy could have been related to one of the inert ingredients, not the Wellbutrin itsself. Thanks for any help or insight anyone might be able to provide. BTW- I did quit smoking on my own soon after!